MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL, INC. SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Model Number 15MHPJ-505
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 07/10/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
An event of patient death was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined; however, information from the field indicated, "the patient died due to the clinical conditions of the patient and not as a result of the performance of the device.".
 
Event or Problem Description
On (b)(6) 2018, a 15mm mechanical heart valve was implanted in a (b)(6) born with complex congenital heart disease consisting of a double outlet right ventricle and coronary anomaly.Prior surgical interventions included ventricular defect closure, arterial switch procedure and mitral valvuloplasty.The patient remained hospitalized in the intensive care unit.Following the valvuloplasty, the patient underwent a mitral valve replacement due to the presence of severe mitral insufficiency as an attempt to save the (b)(6) life.Post-procedure, the patient remained persistently unstable and in the icu on inotropes.On (b)(6) 2018, the patient died due to the clinical conditions of the patient and not as a result of the performance of the device.

Brand Name
SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
MDR Report Key7779482
Report Number3007113487-2018-00015
Device Sequence Number1084976
Product Code LWQ
UDI-Device Identifier05415067016522
UDI-Public05415067016522
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2020
Device Model Number15MHPJ-505
Device Catalogue Number15MHPJ-505
Device Lot Number5328899
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2018
Initial Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age3 MO